Alert archive / Minnesota / Wind Chill Warnings in 2014
Wind Chill Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this wind chill warning at Jan 7, 2014, 3:01 PM CST for 6 counties in Minnesota. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 3:01 PM CST (21:01 UTC)
- Expired
- Jan 8, 2014, 11:13 AM CST
- In force
- 20 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 80 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS43 KDLH 072101 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 301 PM CST TUE JAN 7 2014 ...DANGEROUS WIND CHILLS THROUGH WEDNESDAY MORNING... .THE COMBINATION OF THE COLD TEMPERATURES AND WINDS WILL RESULT IN DANGEROUS WIND CHILLS TONIGHT AND INTO WEDNESDAY MORNING. EXPECT THE TEMPERATURES AND WIND CHILLS TO BEGIN TO FALL LATE THIS AFTERNOON AND THIS EVENING. MUCH OF NORTHEAST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 WILL SEE WIDESPREAD DANGEROUS WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO DEVELOP BY LATE THIS EVENING. NORTHWEST WISCONSIN AND AREAS OF NORTHEAST MINNESOTA SOUTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO DEVELOP BY LATER THIS EVENING...BUT THERE COULD BE ISOLATED LOCATIONS THAT SEE SHORT PERIODS OF 45 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE LATE WEDNESDAY MORNING WITH THE WARMING TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON THE WAY FOR LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE TEENS AND 20S THURSDAY AND FRIDAY. MNZ010>012-018>021-026-037-080515- /O.UPG.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ /O.NEW.KDLH.WC.W.0003.140107T2101Z-140108T1800Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET 301 PM CST TUE JAN 7 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2...INCLUDING THE ARROWHEAD AND INTERNATIONAL FALLS...BIGFORK...GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH AREAS. * WIND CHILL VALUES...20 TO 35 DEGREES BELOW ZERO LATE THIS AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 35 TO 45 DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED LOCATIONS...PARTICULARLY IN THE HIGHER TERRAIN...THAT SEE WIND CHILLS APPROACHING 50 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WIZ001>004-006>009-080515- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 301 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * LOCATION...NORTHWEST WISCONSIN. * WIND CHILL VALUES...15 TO 25 DEGREES BELOW ZERO LATE THIS AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 25 TO 35 DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED LOCATIONS THAT SEE WIND CHILLS APPROACHING 40 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ025-033>036-038-080515- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...HINCKLEY 301 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY 2...INCLUDING WALKER...PINE RIVER...BRAINERD...HILL CITY...AITKIN...AND HINCKLEY AREAS. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO LATE THIS AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 30 TO 40 DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED LOCATIONS THAT APPROACHING 45 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ G2
3 follow-up statements
928 WWUS43 KDLH 080256 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 856 PM CST TUE JAN 7 2014 ...DANGEROUS WIND CHILLS THROUGH WEDNESDAY MORNING... .THE COMBINATION OF THE COLD TEMPERATURES AND WIND WILL RESULT IN DANGEROUS WIND CHILLS TONIGHT AND INTO WEDNESDAY MORNING. THE WIND WILL NOT BE AS STRONG AS IT HAS BEEN THE PAST COUPLE NIGHTS. EXPECT THE TEMPERATURES AND WIND CHILLS TO CONTINUE TO FALL OVERNIGHT. MUCH OF NORTHEAST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO DEVELOP OVERNIGHT. NORTHWEST WISCONSIN AND AREAS OF NORTHEAST MINNESOTA SOUTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO DEVELOP BY LATER THIS EVENING...BUT THERE COULD BE ISOLATED LOCATIONS THAT SEE SHORT PERIODS OF 45 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE LATE WEDNESDAY MORNING WITH THE WARMING TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON THE WAY FOR LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE TEENS AND 20S THURSDAY AND FRIDAY. MNZ010>012-018>021-026-037-081100- /O.CON.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET 856 PM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2... INCLUDING THE ARROWHEAD AND INTERNATIONAL FALLS...BIGFORK... GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH AREAS. * WIND CHILL VALUES...EXPECT WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO TO DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE WIND FOR MOST AREAS WILL BE LIGHTER THAN IT HAS BEEN THE PAST COUPLE NIGHTS. THERE COULD BE ISOLATED LOCATIONS...PARTICULARLY IN THE HIGHER TERRAIN WHERE THE WIND IS STRONGER...THAT SEE WIND CHILLS APPROACHING 50 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WIZ001>004-006>009-081100- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 856 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * LOCATION...NORTHWEST WISCONSIN. * WIND CHILL VALUES...EXPECT WIND CHILLS TO DROP TO 25 TO 40 DEGREES BELOW ZERO. THE WIND FOR MOST AREAS WILL BE LIGHTER THAN IT HAS BEEN THE PAST COUPLE NIGHTS. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ025-033>036-038-081100- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...HINCKLEY 856 PM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY 2... INCLUDING WALKER...PINE RIVER...BRAINERD...HILL CITY... AITKIN... AND HINCKLEY AREAS. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO THIS EVENING WILL DROP TO 30 TO 40 DEGREES BELOW ZERO OVERNIGHT. THE WIND FOR MOST AREAS WILL BE LIGHTER THAN IT HAS BEEN THE PAST COUPLE NIGHTS. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MELDE
271 WWUS43 KDLH 080950 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 350 AM CST WED JAN 8 2014 ...DANGEROUS WIND CHILLS THROUGH NOON TODAY... .THE COMBINATION OF THE COLD TEMPERATURES AND WIND WILL RESULT IN DANGEROUS WIND CHILLS THROUGH NOON TODAY. MUCH OF NORTHEAST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO THIS MORNING. NORTHWEST WISCONSIN AND AREAS OF NORTHEAST MINNESOTA SOUTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 25 TO 35 DEGREES BELOW ZERO THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE LATER THIS MORNING WITH WARMER TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON THE WAY FOR LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE TEENS AND 20S THURSDAY AND FRIDAY. MNZ010>012-018>021-026-037-081800- /O.CON.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET 350 AM CST WED JAN 8 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2... INCLUDING THE ARROWHEAD AND INTERNATIONAL FALLS...BIGFORK... GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH AREAS. * WIND CHILL VALUES...EXPECT WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE BY LATE MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WIZ001>004-006>009-081800- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 350 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LOCATION...NORTHWEST WISCONSIN. * WIND CHILL VALUES...EXPECT WIND CHILLS WILL BE 25 TO 35DEGREES BELOW ZERO THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE BY LATE MORNING. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ025-033>036-038-081800- /O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...HINCKLEY 350 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY 2... INCLUDING WALKER...PINE RIVER...BRAINERD...HILL CITY... AITKIN... AND HINCKLEY AREAS. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO THIS MORNING BEFORE GRADUALLY IMPROVING BY LATE MORNING DUE TO WARMER TEMPERATURES. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE ANIMALS HAVE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ STEWART
323 WWUS43 KDLH 081713 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1113 AM CST WED JAN 8 2014 MNZ010>012-018>021-026-037-081815- /O.CAN.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET 1113 AM CST WED JAN 8 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND CHILL WARNING. $$ MNZ025-033>036-038-WIZ001>004-006>009-081815- /O.CAN.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 1113 AM CST WED JAN 8 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND CHILL ADVISORY. $$ DAP
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 11:43 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 7, 11:43 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1143 AM CST TUE JAN 7 2014
.UPDATE...
ISSUED AT 1141 AM CST TUE JAN 7 2014
UPDATED FOR NEW AVIATION SECTION BELOW.
UPDATE ISSUED AT 607 AM CST TUE JAN 7 2014
UPDATED FOR AVIATION SECTION BELOW.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CST TUE JAN 7 2014
THE VERY COLD CONDITIONS TODAY AND TONIGHT REMAIN THE FOCUS OF
ATTENTION IN THE SHORT TERM. SCATTERED FLURRIES ARE POSSIBLE ACROSS
THE ARROWHEAD THIS MORNING...WITH LIGHT LAKE EFFECT SNOW SHOWERS
ALONG THE SOUTH SHORE FROM PORT WING TO SAXON THROUGH THIS
AFTERNOON. TEMPERATURES WILL BEGIN A GRADUAL WARM UP DURING THE DAY
TOMORROW.
COLD ARCTIC UPPER LOW OVER ONTARIO CONTINUES TO ROTATE TO THE
EAST/NE THIS MORNING AS THE SFC RIDGE AXIS...EXTENDING FROM THE
NORTHWEST TERRITORIES SEWD INTO THE ERN DAKOTAS...SLIDES SLOWLY TO
THE EAST. A WEAK BOUNDARY OVER SERN MANITOBA AND WRN ONTARIO WILL
DROP SWD THROUGH THE ARROWHEAD AND WRN GREAT LAKES AREA THIS MORNING
AND TRIGGER A FEW SCATTERED FLURRIES ACROSS THE REGION.
THE BULK OF THE POLAR AIR HAS SHIFTED TO THE EAST THIS MORNING.
HOWEVER...THERE IS STILL ENOUGH COLD AIR TO DROP TEMPERATURES INTO
THE UPPER TEENS AND 20S BELOW ZERO...AND WITH W WINDS 5 TO 15
MPH...WIND CHILL VALUES REMAIN IN THE -30 TO -45 DEG F RANGE. WIND
CHILL WARNINGS REMAIN IN EFFECT THROUGH NOON TODAY...WITH SECTIONS
OF CENTRAL MN DOWNGRADED TO AN ADVISORY WHERE TEMPS HAVE WARMED
SLIGHTLY AND WINDS HAVE DIMINISHED. OVERALL TEMPERATURES SHOULD
RECOVER TODAY INTO THE SINGLE DIGITS AND TEENS BELOW ZERO...AND
WINDS ARE EXPECTED TO REMAIN STEADY OR WEAKEN AS THE SFC PRES
GRADIENT RELAXES AND HIGH PRESSURE BUILDS IN FROM THE WEST.
TEMPERATURES WILL BE SOMEWHAT TRICKY TONIGHT WITH THE CENTER OF HIGH
PRESSURE MOVING INTO SRN/CENTRAL MN...AND SKIES CLEARING OUT.
RADIATIONAL COOLING WILL BE THE MAIN FACTOR IN DROPPING TEMPS
TONIGHT INTO THE 20S AND LOWER 30S BELOW ZERO. NOT SURE THE
DETERMINISTIC RUNS OF THE GFS NAM OR ECMWF ARE PICKING UP ON THIS
TOO WELL. THE 00Z RUN OF THE GEM IS THE ONLY SHOWING THE COLDEST
AREA ALIGNED WITH THE RIDGE...WITH LOWS 30 TO 35 BELOW ZERO FROM
FARGO/GRAND FORKS TO THE TWIN CITIES...AND AROUND -30 AT BRAINERD
AND HINCKLEY...WITH SLIGHTLY WARMER TEMPS ALONG THE INTL BORDER.
WINDS WILL BE MUCH LIGHTER TO THE SOUTH ALONG THE RIDGE AXIS...AND
REMAIN 5 TO 10 MPH TO THE NORTH WHERE A WEAK GRADIENT WILL LINGER.
SO...WIND CHILL VALUES WILL LIKELY FALL INTO ADVISORY AND WARNING
CRITERIA LEVELS ONCE AGAIN...-40S NORTH...-30S SOUTH. ANOTHER ROUND
OF WIND CHILL HEADLINES IS EXPECTED AGAIN TONIGHT...BUT WILL LET THE
WIND CHILL WARNINGS AND ADVISORY THIS MORNING CONTINUE BEFORE
ISSUING ADDITIONAL ADVISORIES/WARNINGS.
TEMPERATURES ON WEDNESDAY WILL RISE IN THE LATE MORNING AND
AFTERNOON INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...UNDER MOSTLY
SUNNY SKIES AND LIGHT WEST WINDS. ADDITIONAL WARMING CONTINUES
THROUGH THE LATTER HALF OF THE WEEK.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CST TUE JAN 7 2014
WEDNESDAY NIGHT THROUGH THURSDAY A NICE SHORTWAVE WILL MOVE ACROSS
THE US/CANADIAN BORDER...PUSHING A BAND OF WARM AIR ADVECTION ACROSS
THE CWA ON THURSDAY. THIS SHOULD BRING A BAND OF LIGHT SNOW...WITH
HIGH TEMPS 10 TO 15 ABOVE NEARLY EVERYWHERE. THIS SHORTWAVE IS
FARTHER NORTH AND SLOWER THAN ON PREVIOUS RUNS...SO HAVE ADJUSTED
THE POPS NORTH A LITTLE. EVEN SO...IF THE MODELS MAINTAIN
CONTINUITY ON THIS WAVE...POPS WILL NEED TO BE INCREASED.
THURSDAY NIGHT BEGINS A PERIODS OF NEAR TO ABOVE NORMAL TEMPERATURES
WITH A FEW SHORTWAVES BRINGING PERIODS OF LIGHT SNOW. THE UPPER
LEVEL FLOW TURNS MORE ZONAL THAN IT IS NOW...WITH A STRONG OR CUT
OFF UPPER LOW OVER NORTHERN MEXICO...DEPENDING ON THE MODEL. MODELS
ARE STILL SHOWING SIGNIFICANT DIFFERENCES...THOUGH THE GIST OF THE
PATTERN IS GENERALLY THE SAME. A TROUGH AXIS IS EXPECTED TO SWING
THROUGH THE AREA ON FRIDAY...AND INTERACT WITH A PLUME OF WARM MOIST
AIR. THE BULK OF THIS SYSTEM MISSES THE FORECAST AREA TO THE
SOUTHEAST...BUT SHOULD BRING SOME LIGHT SNOW TO PORTIONS OF
NORTHWEST WISCONSIN FRIDAY AFTERNOON AND EVENING. MODELS ARE
BRINGING SOME 850MB TEMPS NEAR OR JUST ABOVE ZERO INTO THE AREA WITH
THIS WAVE. WHILE THIS DOES NOT APPEAR LIKELY AT THIS TIME...WILL BE
MONITORING FOR THE POTENTIAL FOR WARMER AIR AND MIXED PRECIP TYPES
WITH THIS SYSTEM. TEMPERATURES FRIDAY TO RISE INTO THE UPPER 20S TO
AROUND 30...WITH TEENS TO AROUND 20 FRIDAY NIGHT. SATURDAY NIGHT
AND SUNDAY WE HAVE MORE CHANCES FOR PRECIPITATION WITH A POTENT
SHORTWAVE AND SURFACE LOW MOVING THROUGH THE NORTHERN
STREAM...NEARLY ZONAL FLOW. AGAIN...SOME FAIRLY WARM AIR BEING
DRAWN INTO THIS SYSTEM...SO WILL HAVE TO WATCH FOR MIXED PRECIP TYPE
ISSUES. HIGHS SUNDAY SHOULD BE IN THE 20S AND LOW 30S...BUT COLDER
AIR WILL COME BACK FOR MONDAY WITH HIGHS BACK INTO THE 20S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1141 AM CST TUE JAN 7 2014
THE ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS THE NORTHLAND
THROUGHOUT THE TAF PERIOD. WHILE SKIES WILL LARGELY BE MOSTLY
CLEAR AND VFR...THERE WERE RATHER THIN PATCHES OF LOWER MVFR
CLOUDS MOVING THROUGH AT TIMES. THIS IS QUITE COMMON DURING ARCTIC
OUTBREAKS. WHILE THE CLOUDS WERE GENERALLY THIN...THEY WILL STILL
SHOW UP ON AUTOMATED SENSORS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH -9 -21 0 -15 / 0 0 0 0
INL -12 -30 -3 -18 / 0 0 0 10
BRD -3 -24 1 -16 / 0 0 0 0
HYR -8 -23 3 -17 / 0 0 0 0
ASX -7 -18 3 -12 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR MNZ010>012-
018>021-025-026-033>038.
WI...WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ001>004-
006>009.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LSZ121-140>148.
&&
UPDATE...DAP
SHORT TERM...BJT
LONG TERM...LE
AVIATION...DAPHazardous weather outlook, Jan 7, 11:21 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1121 AM CST TUE JAN 7 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-080530- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1121 AM CST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE IMPROVING WIND CHILL TEMPERATURES THROUGH THIS AFTERNOON WITH THE WARMING TEMPERATURES. HOWEVER...DANGEROUS WIND CHILLS OF 25 TO 40 DEGREES WILL EITHER LINGER TODAY OR REDEVELOP THIS EVENING AND THEN LINGER INTO WEDNESDAY MORNING. THE WORST CONDITIONS WILL BE LATE THIS EVENING AND OVERNIGHT. WIND CHILLS OF 40 TO 50 DEGREES BELOW ZERO ARE POSSIBLE ACROSS NORTHERN MINNESOTA TONIGHT...AND A WIND CHILL WARNING MIGHT NEED TO BE ISSUED IN THE NEAR FUTURE. PLEASE READ THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE DANGEROUS WIND CHILLS OF 25 TO 40 DEGREES BELOW ZERO WILL LINGER WEDNESDAY MORNING. CONDITIONS SHOULD SIGNIFICANTLY IMPROVEMENT BY WEDNESDAY AFTERNOON. DANGEROUS WIND CHILLS OF 25 TO 35 DEGREES BELOW ZERO ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-080530- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1121 AM CST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS ACROSS WESTERN LAKE SUPERIOR...AND THE RESULTING WAVES...WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE NORTH AND SOUTH SHORE THROUGH TONIGHT. PLEASE READ THE LATEST MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:52 AM CST | Wind Chill Advisory | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 31 hr |
Nearby
Wind Chill Warnings in Minnesota, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.